New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13481
   Posted 8/18/2005 3:53 PM (GMT -7)   
Hey Erin,
 
Don't worry about the Pentasa, its ok to take and you really need the doseage prescribed to get your gut to start some kind of healing process. When I was in the hospital repucing from the resection of the small bowel, they had me on Pentasa and Asacol. But, the Pentasa agreed with me, it seems to be easily taken by peeps.
 
After I came home of course, I went straight to Imuran and Remicade. I am overdue my Remicade and my gut is telling me all about it. Eating is difficult right now, everything runs right on thru, including any thing I drink.
 
You need to be on a very soft diet, for the gut. Stick to things like mashed potatoes, baked potato don't eat the skin. If you like creamy type soups thats great, rice is ok, yogurt. If you are still experiencing diarhea pretty bad, get your dr to script you some lomotil, its better than immodium and cheaper in the long run. If you have bad stomach stomach cramps, ask for a script of Bentanyl, its for the cramping.
 
Ok, can't think of everything right now, I am sure I will think of more later. First thing, is get that gut in shape. Love ya,...Susie


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 8/19/2005 10:03 AM (GMT -7)   
Thank you Susie,
For some reason I knew YOU would have some good advise. You've been through it all right? This is weird... did the Pentasa ever cause constipation? After one day of taking it, I had a BM that caused terrific left side pain in my abdomen and it was real real dark and hard and it hurt (this is unusual). I did not take any yesterday in fear of nausea. Why so many pills? I should have asked the doc this stuff! But I'm sure you undrestand, I forget how to talk on the telephone and turn stupido when listening to him!
You're right with the soft foods...doc said the same thing; although he does not want to limit my diet in any way (because he wants me to gain weight) he did suggest that the softer more liquid foods will be absorbed better. Plus it hurts to chew anyway.
He did suggest to me Imuran, but nothing else ever said about it.
The bentanyl is that an antispasmodic? like belladonna or phenobarb? I don't have my drug book with me.
I never thought i would ever have GI problems, thought that was the one thing working for me!
Terribly uncomfortable today, knees are screaming (did some stairs last night) & the stomach isn't feeling too great.
Hoping to feel better as the day goes on.
{{{{{{{{{{{{ hugs }}}}}}}}}}}}}}}}}}}}}
erin

erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 8/22/2005 2:31 PM (GMT -7)   
hey susie,
i have pretty much been on a mash potato diet for the past week. the Pentasa for some reason ever since i started it it's been giving me problems. i take it and then like 20 minutes later i get terrific pains in the left side of my abdomen. they are really painful, like a crushin cramping feeling. all friday i was on the toilet after taking just 2 of the pills. even now after i eat something i get the same pain in the same spot. today i just took one to see if it makes any trouble. what a terrible weekend. i don't understand why this is happening when this is something that's suppose to make it better.
i also feel that the liquidy foods and mashed stuff is easier to eat. not a fun ordeal at all.
take care,
erin

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13481
   Posted 8/22/2005 9:16 PM (GMT -7)   

Hi Erin,

I cannot answer the question on the Pentasa plugging you up. I need to check in out. I have no idea, other than I guess the 16 pills are the doseage required for it to work, I just know you have to 16 pills a day. Hum.

Yes, the Bentyl is like the Belladona. I am thinking, thats scarey, I wonder if you could either get gi to script you some phenergren, or I have used Emitrol which is OT. We need to go into drugs.com and check and see if the Pentasa is suppose to be causing you these problems, you may have to call the gi. Cause basically, if you can't get 16 a day down you, then you need something else, 2 a day won't work, and of course skipping days will not work either.

I am on 100mg of Imuran, my gi says its suppose to enhance the effects of the Remicade. Speaking of gi's, I have an appt w/mine tomorrow, he ain't gonna be happy with me. When I saw him 3 wks ago he wanted me to have another poop test, well, I did not get it done, felt too crappy. Imagine that. FYI, when starting Imuran you have to take it 3 months before its effective.

Ok, I think your best bet is to call your gi and talk to the nurse and tell her all the problems you are having and have her ask dr about a different kind of meds.

If I think of something else, I will let you know. I disagree w/dr about eating anything you want. If your colon is inflammed then you need foods that will gentle to it. Eat some scrabbled eggs for breakfast.
 
Oh, when I was in the hospital w/flare from cd, I was unable to eat, so my gi ordered me to drink 3 Breezes a day. That way I got some nutrients. Breezes are made by the peeps that make Boost. I can't handle Boost. I love the Breezes very cold, I drink the tropical one. The only place I have found them was at Walgreens. Talk to you later. Hugs.... Susie 


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 8/23/2005 12:48 PM (GMT -7)   
thanx Susie,
i need to talk to my GI...he's at the office tomorrow. now for some reason certain foods give me bad pains in the same spot and it feels like ya gotta "go"... and any more than the 2 pills i get the same pains. the doc has suggested Imuran, i think he may Rx it. the soft foods are MUCH better going down lately. he did not want to restrict my diet because he doesn't want anymore weight loss. no real weight gain, still at 94 but i don't care anymore....i just want these discomforts to end. we'll see what happens tomorrow.
thanx for your help.

Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 8/25/2005 5:40 AM (GMT -7)   
Erin - what's the lastest? Did your dr change meds? Please let us know when you can... thinking of you - Duck
Diagnosed January 2005 - Psoriatic Arthritis/Dactylitis/Spondylitis 
   -Currently taking 50mg shot weekly of Enbrel
 
Diagnosed May 1998 - Graves Disease
   -Complete Thyroidectomy September 1999 - While 11 weeks pregnant

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:32 PM (GMT -7)
There are a total of 2,736,058 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
309 Guest(s), 11 Registered Member(s) are currently online.  Details
imagardener2, Dsimms, NM12, Michael_T, astroman, Atomium7, jdm99, Twingirldc, joavila92, Poppie, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer